How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 5095
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

I have been taking a Chinese herbal Viagra for 3 or 4 times

Resolved Question:

I have been taking a Chinese herbal Viagra for 3 or 4 times without side effects. But yesterday I took the same pill with a yogurt and a banana and after 10-20 minutes I started having these symptoms: hot skin, feeling unwell, heavy breath, nausea, tiredness, slight front headache, lightheaded, dizziness.
These symptoms persisted for 24 hours. Tiredness, nausea and dizziness worsened again after the first meal the next day. The headache was particularly strong in the morning after waking up.
What can be happened? Is it just indigestion? Can it be an allergy to the herbs? In the past I have been diagnosed with IBS... can this be related?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Ravoof replied 2 years ago.
Dear customer,

Thanks for your question.

Basically this might be due to the action of Chinese herbal Viagra which can contain ‘dangerously high’ levels of prescription-only anti-obesity and erectile dysfunction drugs. Despite claiming that it contains only herbal ingredients, the product can actually contain up to four times the levels of the pharmaceuticals found in legal prescription drugs, according to the UK's medicine watchdog. Some of the adverse effect that it may cause are heart and blood pressure problems and priapsim (persistent and painful erection). Therefore please stop taking this medication immediately. If you have any medical problem please consult your doctor and have it diagnosed and treated appropriately.

http://www.mhra.gov.uk/NewsCentre/Pressreleases/CON043905

Take care.
Customer: replied 2 years ago.

Isn't there a safe way to use natural products? For example, if I consult a practitioner that is also member of MHRA?

Expert:  Dr. Ravoof replied 2 years ago.
Dear customer,

The safe way to use natural products is that one must investigate whether the product has been tested and approved by a recognised authority. Also it will be beneficial to keep your doctor informed about all the products that you take.

Take care.
Customer: replied 2 years ago.

Ok. What are the recognized authorities I should look for?

Expert:  Dr. Ravoof replied 2 years ago.
Dear customer,

Thanks for your reply.

The recognised authorities such as U S Food and Drug Administration, the MHRA, and other such organisations.

Take care.
Dr. Ravoof and 4 other Medical Specialists are ready to help you